MAUDE Adverse Event Report: COOK INC FLEXOR RTPS GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RTPS GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a flexor rtps guiding sheath malfunctioned.During a transjugular intrahepatic portosystemic shunt (tips) procedure, the user attempted to flush the device without success.Subsequently, the sheath was removed and replaced with a like device.Upon return of the complaint device on 11jan2022, it was noted that the sheath was unraveled and separated.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Occupation: manager.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
On 03feb2022, it was provided that the patient did not experience any adverse effects or require any additional procedures as a result of this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Correction: h6 -health eff clinical code , h6-health eff impact code.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Correction: h6 (annex a) investigation ¿ evaluation (b)(6) hospital (united states) informed cook on 28dec2021 of an issue with a flexor rtps guiding sheath (rpn: kcfw-10.0-35-rb-rtps-100; lot: 13841104).The customer reported that the sidearm would not flush.Device evaluation also showed the sheath tubing and the sidearm tubing was separated.A new sheath was used to complete the procedure.The patient did not experience any adverse effects or require any additional procedures as a result of this occurrence.A review of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures, as well as a visual inspection and dimensional verification, were conducted during the investigation.One used device was received damaged.The inner coil was exposed and protruding near the hub of the sheath.Tip damage was noted to both the sheath and the dilator.No sharp edges were noted.While removing the dilator from the sheath, the sheath separated approximately 1mm from the hub.Additionally, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook reviewed the device history record (dhr).The dhr for lot 13841104 records 2 nonconformances.One nonconformance is possibly related for shaft damage.This device is 100% inspected for this failure by qc.Per qc, all nonconforming product has been scrapped prior to further production.The other nonconformance is unrelated to the device failure.A database search for complaints on the reported lot found 2 additional complaints.Both were opened to capture the additional failures on this device, side arm separation and sheath separation.Cook also reviewed product labeling.The product ifu, [t_flexor_rev2] ¿flexor introducer / flexor guiding sheath,¿ provides the following information to the user related to the reported failure mode: ¿warnings -if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.Precautions -in order to ensure device compatibility, choose a sheath size large enough to accommodate the maximum outer diameter of any devices that will be placed through the sheath.Instructions for use sheath introduction -ensure that the inner diameter (id) of the sheath is appropriate for the maximum diameter of the instruments to be introduced -insert the dilator completely into the sheath.If the sheath has a tuohy-borst valve, tighten the valve around the dilator.-using standard seldinger technique, access the target vessel with the appropriate needle.-insert a wire guide into the vessel through the needle -leave the wire guide in place and remove the needle -insert the dilator/sheath assembly over the wire guide -remove the wire guide and dilator, then aspirate and flush through the sheath side-arm.-insert appropriately sized device(s) as needed.Sheath removal -insert a wire guide until its tip extends at least 10 cm past the tip of the sheath.-remove the sheath.Avoid applying traction to hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.-remove wire guide how supplied supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the device master record, device history record, product labeling review, and device evaluation, there is no indication the complaint device was manufactured out of specification or that there is nonconforming product from this lot in the house or in the field.Based on the information provided, inspection of the returned device, and the results of the investigation, it was determined the cause of this event is related to component failure, without evidence of manufacturing deficiency.The customer stated the sheath would not flush, therefore another sheath was used.Upon device return, it was noted the sheath and the side arm had separated.It is likely that the sheath separated during removal for device exchange.It is unknown whether excessive force was used.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR RTPS GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13358734
Report Number1820334-2022-00116
Device Sequence Number20079593
Product Code DYB
UDI-Device Identifier00827002130814
UDI-Public(01)00827002130814(17)240323(10)13841104
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2024
Device Model NumberN/A
Device Catalogue NumberKCFW-10.0-35-RB-RTPS-100
Device Lot Number13841104
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/11/2022
Supplement Date Received by Manufacturer02/03/2022
10/06/2022
Initial Report FDA Received Date01/26/2022
Supplement Report FDA Received Date02/14/2022
10/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown